MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56132
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all captura serrated forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura serrated forceps with spike.The biopsy forceps broke during the first sampling [biopsy].It was impossible to close the forceps again.They had to stop the gastroscopy to remove the forceps.Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Additional Manufacturer Narrative
The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura serrated forceps with spike.The biopsy forceps broke during the first sampling [biopsy].It was impossible to close the forceps again.They had to stop the gastroscopy to remove the forceps.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, when the handle was manipulated, the cups opened but would not close.A visual inspection was performed on the device, and the handle drive wire appeared to be separated from the handle spool.During our evaluation, a pair of tweezers was used to manipulate the drive wire to determine if this could be the reason the cups would not close.When the drive wire is manipulated, the forceps cups would open and close as intended.The separation between the handle spool and the drive wire is causing the cups not to close.The device was sent back to the supplier for further evaluation the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The supplier provided the following: one device from the reported event was returned inside of a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the external handle, catheter, or cups' assembly were noted.Internal to the handle, the pushrod was separated from the handle spool.The pushrod was also deformed.The device was functionally evaluated.During testing, with the device held in straight, u­-shaped, and three (3), 8" loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened when the pushrod made contact with the handle spool but did not close.Tweezers were used to simulate the straightening and retraction motions of the pushrod to simulate the opening and closing motion of the cups' assembly.The assembly opened and closed successfully.Without the use of tweezers, the reported event was confirmed.Root cause for device inability to open and close was due to insufficient crimping of pushrod.The device history records were reviewed.The manufacturing records and/or final quality control (fqc) checklist indicated relevant defects.A follow-up with the supplier for clarification about the stated root cause in the response letter was performed.The root cause stated in the response letter was due to an inadequate torque of the set screw, rather than an insufficient pushrod crimp.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the reported issue for 'forceps broke' was confirmed.The assignable cause was insufficient crimping of the pushrod.The operators involved will be advised of the event.The supplier clarified during a follow-up that the drive wire on the device was not adequately torqued.Prior to distribution, all captura serrated forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8609565
Report Number1037905-2019-00256
Device Sequence Number2074445
Product Code PTS
UDI-Device Identifier00827002561328
UDI-Public(01)00827002561328(17)220221(10)W4183178
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberG56132
Device Catalogue NumberDBF-2.4SN-230SP-20-S
Device Lot NumberW4183178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer05/24/2019
06/17/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/18/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL; OLYMPUS GIF-H190 GASTROSCOPE